What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Sep 7, 2:54 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 7, 2:54 PM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
354 PM CDT Tue Sep 7 2021
.DISCUSSION...(This evening through Monday)
Issued at 354 PM CDT Tue Sep 7 2021
Summary...Scattered showers and thunderstorms this afternoon and
again Wednesday afternoon. Dry Wednesday night through Friday.
Rain chance returns Friday night and Saturday.
A closed upper low north of Lake Superior this afternoon will
migrate to Hudson Bay Wednesday afternoon. A pair of weak cold
fronts will move through the Northland on northwest flow, and
generate scattered showers and thunderstorms this afternoon, and
again Wednesday afternoon. This activity will decrease later
tonight. Wind gusts to near 50 mph are possible with the storms
this afternoon, along with some pea size hail with the stronger
storms. Thermodynamic profiles are a bit weaker Wednesday
afternoon, but cannot rule out the possibility of some strong
gusts and pea size hail again.
Cold air advection Wednesday night over Lake Superior, aided by
embedded pieces of upper level energy, will generate some showers
and isolated thunderstorms, along the south shore. Some showers
and isolated thunderstorms are also possible over the Arrowhead.
Temps will be below normal. Upper level and surface ridging move
overhead late Wednesday night and Thursday.
By Thursday afternoon, the ridging departs allowing a southwest
flow to set up over the Northland, through Friday, with a return
to above normal temps.
A quasi-zonal flow aloft pushes into the region Friday night and
continues through Monday. Fast moving pieces of energy in this
upper flow will cruise past the area during this time and bring
opportunities for showers, with a few thunderstorms during the
day.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1245 PM CDT Tue Sep 7 2021
A cold front will move past the terminals through tonight. A tight
pressure gradient ahead of, and behind the front, will lead to
gusty winds through much of the forecast. There will be a break
from the gusts for a few hours in the late evening and overnight
hours. Scattered to broken cumulus field from 4k to 7k
feet through much of the forecast with VFR. Scattered showers and
thunderstorms are possible, especially near INL, HIB, BRD and
HYR. Low confidence in timing and have a VCSH or VCTS mention.
Behind the front Wednesday morning, MVFR cigs are expected as the
gusty winds resume through the rest of the forecast.
&&
.MARINE...
Issued at 354 PM CDT Tue Sep 7 2021
Gusty winds have reached the near shore waters, with some gale
force gusts due to thunderstorms. Due to the isolated nature of
these gale force gusts, will not make any changes to the current
Gale Warning, or the Small Craft Advisories. Will address adding a
Small Craft Advisory to the outer Apostle Islands after the Gale
Warning expires. Showers and a few thunderstorms are possible
along the near shore waters again on Wednesday into Wednesday
evening. Higher wind gusts may occur in the vicinity of any
storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 54 68 50 70 / 20 40 0 0
INL 52 66 48 68 / 20 70 10 10
BRD 53 70 48 72 / 20 0 0 0
HYR 50 68 46 70 / 20 30 10 0
ASX 53 71 50 72 / 30 40 20 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Small Craft Advisory until 11 AM CDT Wednesday for LSZ121-
140>148.
Gale Warning until 9 PM CDT this evening for LSZ150.
&&
DISCUSSION...GSF
AVIATION...GSF
MARINE...GSFHazardous weather outlook, Sep 7, 3:16 PM CST, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
416 PM CDT Tue Sep 7 2021
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-081030-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
416 PM CDT Tue Sep 7 2021
This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.
.DAY ONE...Tonight
Thunderstorms are possible this evening. Gusty winds, brief heavy
rain and occasional lightning are the main hazards.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There is a chance of thunderstorms Wednesday afternoon, and
Friday night.
.SPOTTER INFORMATION STATEMENT...
Skywarn spotter activation is not anticipated tonight.
LSZ121-140>148-150-081030-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
416 PM CDT Tue Sep 7 2021
This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.
.DAY ONE...Tonight
Gusty winds will continue tonight with some occasional gale force
gusts to 35 knots. The Gale Warning and Small Craft Advisories
remain in effect. See the latest marine weather products for
details.
Scattered thunderstorms will persist into the evening. Occasional
lightning, gusty winds, and brief heavy rain are the main hazards.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Gusty winds will continue through Wednesday afternoon. Conditions
will be hazardous to smaller vessels. A Small Craft Advisory
remains in effect through Wednesday morning.
There is a chance of thunderstorms Wednesday afternoon and
evening. Occasional lightning, gusty winds, and brief heavy rain
are the main hazards.
GSF
More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Sep 7, 4:13 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Duluth MN
513 PM CDT Tue Sep 7 2021
WIZ002-003-008-072245-
Bayfield WI-Sawyer WI-Ashland WI-
513 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of south central
Bayfield, southwestern Ashland and northeastern Sawyer Counties
through 545 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm over
Clam Lake, or 20 miles northeast of Chippewa Flowage East, moving
southeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central
Bayfield, southwestern Ashland and northeastern Sawyer Counties,
including the following locations... Day Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
&&
LAT...LON 4619 9109 4631 9096 4609 9044 4598 9061
4598 9068 4594 9068 4593 9069
TIME...MOT...LOC 2212Z 310DEG 35KT 4619 9095
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Britt/GFSpecial weather statement, Sep 7, 4:19 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Duluth MN
519 PM CDT Tue Sep 7 2021
MNZ037-072245-
Carlton/South St. Louis MN-
519 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of south central St.
Louis and northeastern Carlton Counties through 545 PM CDT...
At 518 PM CDT, trained weather spotters reported a strong
thunderstorm 7 miles west of Brookston, or 14 miles northwest of
Cloquet, moving southeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Trained weather spotters reported pea sized hail in
Floodwood.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Cloquet and Fond Du Lac Reservation around 535 PM CDT.
Other locations in the path of this storm include Scanlon, Carlton,
Wrenshall and Thomson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
&&
LAT...LON 4653 9253 4684 9288 4693 9273 4667 9228
TIME...MOT...LOC 2218Z 315DEG 36KT 4683 9275
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Britt/BJHSpecial weather statement, Sep 7, 4:35 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Duluth MN
535 PM CDT Tue Sep 7 2021
WIZ001-002-072300-
Douglas WI-Bayfield WI-
535 PM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of west central Bayfield
and central Douglas Counties through 600 PM CDT...
At 535 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Wisconsin Point, to near
Oliver, moving southeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Poplar and South Range around 545 PM CDT.
Maple around 550 PM CDT.
Hawthorne and Oulu around 555 PM CDT.
Other locations in the path of these storms include Iron River, Lake
Nebagamon, Brule and Solon Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
&&
LAT...LON 4660 9227 4673 9195 4673 9180 4676 9172
4650 9126 4621 9192
TIME...MOT...LOC 2235Z 318DEG 41KT 4674 9185 4662 9214
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
LESpecial weather statement, Sep 7, 4:38 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Duluth MN
538 PM CDT Tue Sep 7 2021
WIZ002-003-008-072300-
Bayfield WI-Sawyer WI-Ashland WI-
538 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southwestern
Bayfield, southwestern Ashland and north central Sawyer Counties
through 600 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm over
Drummond, or 24 miles northeast of Hayward, moving southeast at 50
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Namekagon Lake around 550 PM CDT.
Namekagon around 555 PM CDT.
Other locations in the path of this storm include Clam Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
&&
LAT...LON 4638 9148 4648 9131 4622 9078 4601 9104
TIME...MOT...LOC 2238Z 311DEG 44KT 4633 9127
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
LESpecial weather statement, Sep 7, 4:45 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Duluth MN
545 PM CDT Tue Sep 7 2021
MNZ037-038-WIZ001-072315-
Pine MN-Carlton/South St. Louis MN-Douglas WI-
545 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of northeastern Pine,
southeastern Carlton and southwestern Douglas Counties through 615 PM
CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over
Holyoke, or 17 miles south of Cloquet, moving southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Holyoke, Foxboro, Pleasant Valley, Chaffey, Harlis, Belden, Patzau,
Moose Junction, and Kingsdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
&&
LAT...LON 4653 9248 4659 9232 4631 9202 4621 9232
TIME...MOT...LOC 2245Z 328DEG 31KT 4649 9237
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BJHSpecial weather statement, Sep 7, 4:47 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Duluth MN
547 PM CDT Tue Sep 7 2021
WIZ004-072300-
Iron WI-
547 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southeastern Iron
County through 600 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mercer, or 10 miles northeast of Turtle Flambeau Flowage, moving east
at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow unsecured
objects around. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Turtle Flambeau Flowage, Mercer, Long Lake, Manitowish, and Fisher
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
&&
LAT...LON 4610 9014 4627 9005 4625 8993 4603 8993
TIME...MOT...LOC 2247Z 288DEG 33KT 4616 9000
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BJH